Alert archive / Tennessee / Flash Flood Watches in 2011

Flash Flood Watch 1, NWS Nashville, TN

February 23, 201121 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Feb 23, 2011, 3:52 AM CST for 21 counties in Tennessee. It took effect at Feb 24, 2011, 6:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2011, 3:52 AM CST (09:52 UTC)
In effect from
Feb 24, 2011, 6:00 AM CST
Expired
Feb 25, 2011, 12:22 AM CST
In force
18 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 21 counties

Benton County, TN, Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Macon County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Robertson County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.9 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WGUS64 KOHX 230952
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CST WED FEB 23 2011

...FLOOD WATCH IN EFFECT FOR THE NORTHWESTERN HALF OF MIDDLE
TENNESSEE THURSDAY AND THURSDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS MIDDLE TENNESSEE
THURSDAY AND THURSDAY NIGHT, BRINGING WIDESPREAD RAIN AND
THUNDERSTORMS TO THE REGION. RAINFALL IS EXPECTED TO BE HEAVY,
ESPECIALLY ACROSS NORTHWEST MIDDLE TENNESSEE, WHERE UPWARDS OF
THREE INCHES IS FORECAST.

TNZ005>011-022>031-033-056-057-059-231800-
/O.NEW.KOHX.FF.A.0001.110224T1200Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
352 AM CST WED FEB 23 2011

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF MIDDLE TENNESSEE...
 INCLUDING THE FOLLOWING COUNTIES...BENTON...CHEATHAM...CLAY...
 DAVIDSON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS...JACKSON...
 MACON...MONTGOMERY...OVERTON...PERRY...PICKETT...ROBERTSON...
 SMITH...STEWART...SUMNER...TROUSDALE...WILLIAMSON AND WILSON.

* FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT

* A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS MIDDLE
  TENNESSEE THURSDAY AND THURSDAY NIGHT, AND WILL PRODUCE HEAVY
  RAINFALL ACROSS THE REGION.

* STORM TOTAL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON, WITH AREAS
  AROUND CLARKSVILLE, DOVER, AND CAMDEN POSSIBLY RECEIVING IN
  EXCESS OF THREE INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROSE
6 follow-up statements
169 
WGUS64 KOHX 231810
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1210 PM CST WED FEB 23 2011

...FLOOD WATCH IN EFFECT FOR THE NORTHWESTERN HALF OF MIDDLE
TENNESSEE THURSDAY AND THURSDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS MIDDLE TENNESSEE
THURSDAY AND THURSDAY NIGHT...BRINGING WIDESPREAD RAIN AND
THUNDERSTORMS TO THE REGION. RAINFALL IS EXPECTED TO BE HEAVY...
ESPECIALLY ACROSS NORTHWEST MIDDLE TENNESSEE...WHERE UPWARDS OF
THREE INCHES IS FORECAST.

TNZ005>011-022>031-033-056-057-059-240400-
/O.CON.KOHX.FF.A.0001.110224T1200Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
1210 PM CST WED FEB 23 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
 HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
 OVERTON...PERRY...PICKETT...ROBERTSON...SMITH...STEWART...
 SUMNER...TROUSDALE...WILLIAMSON AND WILSON.

* FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT

* A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS MIDDLE
  TENNESSEE THURSDAY AND THURSDAY NIGHT...AND WILL PRODUCE HEAVY
  RAINFALL ACROSS THE REGION.

* STORM TOTAL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON...WITH
  AREAS AROUND CLARKSVILLE... DOVER...AND CAMDEN POSSIBLY
  RECEIVING IN EXCESS OF THREE INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
31
171 
WGUS64 KOHX 240242
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CST WED FEB 23 2011

...FLOOD WATCH IN EFFECT FOR THE NORTHWESTERN HALF OF MIDDLE
TENNESSEE THURSDAY AND THURSDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS MIDDLE TENNESSEE
THURSDAY AND THURSDAY NIGHT...BRINGING WIDESPREAD RAIN AND
THUNDERSTORMS TO THE REGION. RAINFALL IS EXPECTED TO BE HEAVY...
ESPECIALLY ACROSS NORTHWEST MIDDLE TENNESSEE...WHERE UPWARDS OF
THREE INCHES PLUS IS FORECAST.

TNZ005>011-022>031-033-056-057-059-241100-
/O.CON.KOHX.FF.A.0001.110224T1200Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
842 PM CST WED FEB 23 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 AM CST THURSDAY
THROUGH LATE THURSDAY NIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
 COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
 HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
 OVERTON...PERRY...PICKETT...ROBERTSON...SMITH...STEWART...
 SUMNER...TROUSDALE...WILLIAMSON AND WILSON.

* FROM 6 AM CST THURSDAY THROUGH LATE THURSDAY NIGHT

* A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS MIDDLE 
  TENNESSEE THURSDAY AND THURSDAY NIGHT...AND WILL PRODUCE HEAVY 
  RAINFALL ACROSS THE REGION. 

* STORM TOTAL AMOUNTS OF 2 TO 3 INCHES WILL BE COMMON...WITH AREAS
  AROUND CLARKSVILLE...DOVER...AND CAMDEN POSSIBLY RECEIVING 4
  INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

07
181 
WGUS64 KOHX 241055
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
455 AM CST THU FEB 24 2011

...FLOOD WATCH IN EFFECT FOR THE NORTHWESTERN HALF OF MIDDLE
TENNESSEE THURSDAY AND THURSDAY NIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS MIDDLE TENNESSEE
THURSDAY AND THURSDAY NIGHT...BRINGING WIDESPREAD RAIN AND
THUNDERSTORMS TO THE REGION. RAINFALL IS EXPECTED TO BE HEAVY...
ESPECIALLY ACROSS NORTHWEST MIDDLE TENNESSEE...WHERE 3 TO 4 INCHES
IS EXPECTED.

TNZ005>011-022>031-033-056-057-059-242200-
/O.CON.KOHX.FF.A.0001.110224T1200Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
455 AM CST THU FEB 24 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING 
  COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
  HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
  OVERTON...PERRY...PICKETT...ROBERTSON...SMITH...STEWART...
  SUMNER...TROUSDALE...WILLIAMSON AND WILSON.

* UNTIL 600 AM FRIDAY

* A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS MIDDLE 
  TENNESSEE THURSDAY AND THURSDAY NIGHT...AND WILL PRODUCE HEAVY 
  RAINFALL ACROSS THE REGION. 

* STORM TOTAL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON ACROSS THE
  WATCH AREA...WITH AREAS AROUND CLARKSVILLE AND DOVER RECEIVING 3
  TO 4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

ROSE
747 
WGUS64 KOHX 241505
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
905 AM CST THU FEB 24 2011

...FLOOD WATCH IN EFFECT FOR THE NORTHWESTERN HALF OF MIDDLE
TENNESSEE TODAY AND TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL PUSH ACROSS MIDDLE TENNESSEE
TODAY AND TONIGHT...BRINGING WIDESPREAD RAIN AND THUNDERSTORMS TO
THE REGION. RAINFALL IS EXPECTED TO BE HEAVY...ESPECIALLY ACROSS
NORTHWEST MIDDLE TENNESSEE...WHERE AT LEAST 3 TO 4 INCHES IS
EXPECTED.

TNZ005>011-022>031-033-056-057-059-242200-
/O.CON.KOHX.FF.A.0001.000000T0000Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
905 AM CST THU FEB 24 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING
  COUNTIES...BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
  HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
  OVERTON...PERRY...PICKETT...ROBERTSON...SMITH...STEWART...
  SUMNER...TROUSDALE...WILLIAMSON AND WILSON.

* UNTIL 600 AM FRIDAY

* A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO MOVE ACROSS MIDDLE 
  TENNESSEE THURSDAY AND THURSDAY NIGHT...AND WILL PRODUCE HEAVY 
  RAINFALL ACROSS THE REGION. 

* STORM TOTAL AMOUNTS OF 1 TO 3 INCHES WILL BE COMMON ACROSS THE
  WATCH AREA...WITH AREAS AROUND CLARKSVILLE AND DOVER RECEIVING
  IN EXCESS OF 4 INCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
31
595 
WGUS64 KOHX 242139
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CST THU FEB 24 2011

...FLOOD WATCH REMAINS IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE
TONIGHT...

.STRONG LOW PRESSURE WILL MOVE INTO MIDDLE TENNESSEE TONIGHT.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BRING 1 TO 2
INCHES OF RAINFALL TO NORTHWEST MIDDLE TENNESSEE...WITH STORM 
TOTAL RAINFALL OF 3 TO 5 INCHES.

TNZ005>011-022>031-033-056-057-059-250600-
/O.CON.KOHX.FF.A.0001.000000T0000Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
339 PM CST THU FEB 24 2011

...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF MIDDLE TENNESSEE...INCLUDING THE FOLLOWING
  COUNTIES... BENTON...CHEATHAM...CLAY...DAVIDSON...DICKSON...
  HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...
  OVERTON...PERRY...PICKETT...ROBERTSON...SMITH...STEWART...
  SUMNER...TROUSDALE...WILLIAMSON AND WILSON.

* 1 TO 2 INCHES OF RAINFALL IS EXPECTED TONIGHT...WITH STORM TOTAL
  RAINFALL OF 3 TO 5 INCHES IN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

04
927 
WGUS64 KOHX 250622
FFAOHX

FLOOD WATCH
NATIONAL WEATHER SERVICE NASHVILLE TN
1222 AM CST FRI FEB 25 2011

...HEAVY RAIN HAS MOVED OUT OF THE AREA...

TNZ005>011-022>031-033-056-057-059-250730-
/O.CAN.KOHX.FF.A.0001.000000T0000Z-110225T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-OVERTON-PERRY-HICKMAN-WILLIAMSON-
1222 AM CST FRI FEB 25 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR MIDDLE TENNESSEE HAS BEEN CANCELLED. 
THE HEAVY RAIN AND THREAT OF WIDESPREAD FLOODING HAS ENDED.
HOWEVER...A FEW RIVERS MAY REACH NEAR BANKFUL AND WATER MAY POND 
BRIEFLY ON ROADS.

$$

07

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Feb 23, 3:52 AM CST, 0 minutes earlier.

Area forecast discussion, Feb 23, 3:52 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CST WED FEB 23 2011

.SHORT TERM...A SPRAWLING HIGH PRESSURE SYSTEM, OVER THE OHIO AND
TENNESSEE RIVER VALLEYS KEPT THE WEATHER CHILLY AND QUIET THIS
MORNING. TEMPERATURES AT 300 AM RANGED FROM THE UPPER 20S ALONG
THE CUMBERLAND PLATEAU TO THE LOWER AND MIDDLE 30S ELSEWHERE.

AFTER SOME QUIET WEATHER TODAY, THINGS RAPIDLY START TO TURN
STORMY LATE TONIGHT INTO THURSDAY.

A HEAVY RAIN EVENT IS STILL EXPECTED IN THE MID STATE THURSDAY AND
THURSDAY NIGHT, AND A FLOOD WATCH WILL BE ISSUED FOR THE NORTHWESTERN
HALF OF THE MID STATE, VALID 12Z, THUR THROUGH 12Z, FRI.

STILL LOOKS LIKE A ONE-TWO PUNCH WITH THE HEAVY RAINFALL, AS A
COLD FRONT SAGS INTO THE OHIO RIVER VALLEY THURSDAY AFTERNOON,
PARKING ITSELF JUST TO THE NORTHWEST OF OUR FORECAST AREA. VERY
MOIST AIR WILL POOL ALONG THE FRONT AND LEAD TO THE LIKELIHOOD FOR
SHOWERS, ISOLATED THUNDERSTORMS, AND HEAVY DOWNPOURS.

A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ALONG THE FRONTAL
BOUNDARY THURSDAY NIGHT, WITH THE CENTER OF THE SURFACE LOW
TRACKING VERY CLOSE TO, OR OVER, OUR NORTHWESTERN COUNTIES. IT
STILL LOOKS LIKE A LOW CAPE/HIGH HELICITY ENVIRONMENT, WITH A
SQUALL LINE EXPECTED TO TRAVERSE THE MID STATE. A STRONG LOW LEVEL
JET POINTS TO THE POSSIBILITY FOR BOW ECHOES AND DAMAGING STRAIGHT
LINE WINDS. WITH SUCH HIGH HELICITIES, WE COULD ALSO SEE A FEW
ISOLATED TORNADOES IN OUR AREA. SPC HAS MIDDLE TENNESSEE IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS, WITH A MODERATE RISK AREA
JUST ACROSS THE TENNESSEE RIVER, OVER WESTERN PARTS OF TENNESSEE.

ADDITIONAL HEAVY RAINS WILL COME IN WITH THE SQUALL LINE AND
AGGRAVATE ANY FLOODING THAT IS ONGOING FROM EARLIER RUNOFF ON THURSDAY.
BEFORE ALL IS SAID AND DONE FRIDAY MORNING, SOME NORTHERN PARTS OF THE
MID STATE WILL LIKE SEE 3 TO 4 INCHES OF RAINFALL, WITH SOME
ISOLATED AMOUNTS EVEN HIGHER.

AFTER A BRIEF REPRIEVE FROM ACTIVE WEATHER IS EXPECTED SATURDAY
AND SATURDAY, ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVES IN
SUNDAY THROUGH MONDAY. THERE'S QUITE A DIFFERENCE BETWEEN THE GFS
AND ECMWF IN THE MOVEMENT OF THIS NEXT SYSTEM AND OPTED FOR A
COMPROMISE. SINCE THE UPPER SYSTEM COMES IN CLOSED, BELIEVE THE
MOVEMENT COULD BE A TAD SLOWER THAN FORECAST BY THE GFS. NEXT
WEEK'S SYSTEM COULD BE EVEN MORE POTENT THAN THE ONE COMING UP
TOMORROW, AND COULD BE ACCOMPANIED BY SEVERE THUNDERSTORMS AND
MORE HEAVY RAINFALL.

.LONG TERM...THINGS QUIET DOWN BY NEXT TUESDAY, AS A COOL HIGH
PRESSURE SYSTEM BUILDS IN FROM THE WEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      61  50  64  48 /   0  80 100 100
CLARKSVILLE    55  51  61  44 /   0 100 100 100
CROSSVILLE     59  45  59  54 /   0  40  90 100
COLUMBIA       62  50  68  51 /   0  60  90 100
LAWRENCEBURG   63  49  70  53 /   0  60  60 100
WAVERLY        57  51  63  45 /   0  80 100 100

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR TNZ005>011-022>031-033-056-057-059.

&&

19
Hazardous weather outlook, Feb 22, 5:00 AM CST, 22 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST TUE FEB 22 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-231130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST TUE FEB 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

HEAVY RAIN IS EXPECTED THURSDAY AND THURSDAY NIGHT AS A STRONG,
SLOW-MOVING FRONTAL SYSTEM PUSHES THROUGH THE MID STATE. AS THE
GROUND SATURATES, THE POTENTIAL FOR FLOODING WILL INCREASE,
ESPECIALLY ACROSS NORTHERN AND NORTHWESTERN MIDDLE TENNESSEE. IN
ADDITION, ISOLATED SEVERE STORMS ARE POSSIBLE, MAINLY ON THURSDAY
EVENING.

A SIMILAR-TYPE EVENT IS EXPECTED ON MONDAY AS A DEEP LOW PRESSURE
SYSTEM MOVES ACROSS THE MID STATE.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED THURSDAY AND
THURSDAY NIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:54 AM CSTRiver Flood WatchOHXMontgomery, Robertson62 hr

Nearby

Flash Flood Watches in Tennessee, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.